Texas, 2010Storm Surge and Flash Flooding in Texas, July 8 to 9, 2010
July 8 to 9, 2010 · NWS CRP · 10 events in 6 counties and zones
Tropical Depression Two made landfall on the morning of July 8th near Brownsville. The depression brought dumped 2 to 4 inches of rainfall and producing flash flooding across portions of the Coastal Bend and Victoria Crossroads, and produced a minor storm tide of 2 to 4 feet MSL along the Mid Texas coast.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical Depression Two made landfall on the morning of July 8th near Brownsville. The depression brought dumped 2 to 4 inches of rainfall and producing flash flooding across portions of the Coastal Bend and Victoria Crossroads, and produced a minor storm tide of 2 to 4 feet MSL along the Mid Texas coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 7, 10:48 PM CST, 5 hours 12 minutes earlier.
Area forecast discussion, Jul 7, 10:48 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1148 PM CDT WED JUL 7 2010
.DISCUSSION...SEE 06Z AVIATION DISCUSSION.
&&
.AVIATION...BASED ON NEW MODEL GUIDANCE AND SATELLITE TRENDS...
WILL DELAY THE CATEGORICAL SHOWERS IN THE INLAND TAFS TIL AFTER
SUNRISE (EXCEPT AT KVCT)...AND HAVE TEMPO SHOWERS IN KCRP BEFORE
12Z. AFTER THAT...APPEARS PRETTY MUCH ELSE IS STATUS QUO...WITH
MVFR CONDITIONS DEVELOPING BEFORE 12Z AREA-WIDE...THEN CONTINUING
PRETTY MUCH MOST OF THE REMAINDER OF THE PERIOD DUE TO SHRA/TSRA
(MAYBE SOME TEMPORARY VFR LATE IN THE AFTERNOON BUT WILL NOT
INCLUDE TEMPOS IN TAFS). HOWEVER...WILL FORECAST EVEN LOWER CIGS
AFTER SUNSET IN KLRD DUE TO THE FACT THAT MODERATE TO HEAVY
RAINFALL THERE USUALLY RESULTS IN IFR OR LOWER CIGS. THINK MOST
OF PRECIPITATION WILL BE SHOWERS...HOWEVER THERE HAS BEEN SOME
THUNDER AROUND TODAY AND BELIEVE DURING THE AFTERNOON THAT THUNDER
WILL AGAIN BE A POSSIBILITY. THUS...HAVE THUNDER IN THE TAFS AFTER
18Z ALL LOCATIONS...WITH THUNDER ENDING (AND SHOWERS AGAIN) AOA
09/01Z AS WITH DAYTIME HEATING ENDING SO SHOULD BEST CHANCES FOR
THUNDER.
&&
.PREV DISCUSSION... /ISSUED 1100 PM CDT WED JUL 7 2010/
DISCUSSION...HAVE UPGRADED THE COASTAL FLOOD ADVISORY TO A
COASTAL FLOOD WARNING. TIDES CURRENTLY ARE RUNNING APPROX. 2 FEET
ABV PREDICTED LEVELS AND AM EXPECTING THAT SWELLS FROM TROPICAL
DEPRESSION TWO ALONG WITH A MODERATE TO STRONG NE FLOW TONIGHT
WILL LEAD TO TIDES RUNNING 2.5 TO 3.5 FEET ABOVE MSL AROUND THE
TIME OF HIGH TIDE THURSDAY MORNING. MODERATE COASTAL FLOODING
OCCURS AT 3 FT ABV MSL FOR THE MIDDLE TEXAS COAST...THEREFORE FELT
A COASTAL FLOOD WARNING WAS WARRANTED.
PREV DISCUSSION... /ISSUED 759 PM CDT WED JUL 7 2010/
DISCUSSION...THE 00Z CRP SOUNDING SHOWS AN UNSTABLE AIRMASS WITH MUCH
MORE MOISTURE IN PLACE THAN THE 12Z SOUNDING. THE PWAT'S HAVE
INCREASED TO 2.29 INCHES. A TROPICAL WAVE LOCATED NEAR THE CENTRAL
GULF WILL CONTINUE TO ADVECT ABUNDANT TROPICAL MOISTURE TOWARD
THE TX COAST TONIGHT THROUGH THURSDAY...THEREFORE INCREASING THE
RAIN CHCS. THUS...THE FLASH FLOOD WATCH STILL LOOKS WARRANTED. IN
ADDITION...STRENGTHENING NE WINDS AND SWELLS FROM THE WAVE WILL
LEAD TO INCREASING TIDES...ESPECIALLY DURING THE TIME OF HIGH TIDE
THURSDAY MORNING. WILL CONTINUE TO MONITOR THE TIDES/WINDS/SWELLS FOR
THE POSSIBILITY OF UPGRADING THE COASTAL FLOOD ADVISORY TO A
WARNING IF WARRANTED. NO MAJOR CHANGES AT THIS TIME.
PREV DISCUSSION... /ISSUED 700 PM CDT WED JUL 7 2010/
DISCUSSION...SEE AVIATION DISCUSSION FOR 00Z TAFS.
AVIATION...CIGS...VSBYS AND SENSIBLE WEATHER WILL GRADUALLY
DECREASE THROUGH THE TAF PERIOD...AS TROPICAL DISTURBANCE/WAVE
APPROACHES. EXPECT CIGS AND VSBYS TO DECREASE TO MVFR LEVELS
TOWARD MORNING AS SHOWER ACTIVITY INCREASES TOWARD SUNRISE. SINCE
BEST CHANCE FOR THUNDER WILL NOT BE UNTIL THE AFTERNOON...HAVE NOT
MENTIONED THUNDER UNTIL THE AFTERNOON HOURS. HOWEVER...DID
MAINTAIN (FOR THE MOST PART) CATEGORICAL SHOWERS STARTING KCRP
AROUND 08Z THEN MOVING INLAND...WITH SHOWERS AGAIN AT KALI AND
KVCT BY 14Z. CATEGORICAL THUNDER AT INLAND TERMINALS DURING THE
AFTERNOON WITH POSSIBLE THUNDER AT KCRP (WARMER ALOFT DURING THE
AFTERNOON AND MAY BE HARDER TO GET THUNDER. AT THIS TIME...EXPECT
CEILINGS TO GENERALLY BECOME VFR DURING THE AFTERNOON DURING
SHOWERS AND THUNDER (EXCEPT AT KVCT WHERE MVFR CIGS ARE EXPECTED
DURING THE DAY THURSDAY)...BUT WOULD NOT BE SURPRISED TO SEE AT
LEAST OCCASIONAL MVFR CONDITIONS DURING THE AFTERNOON (TOO LATE IN
THE TAF FORECAST PERIOD FOR THAT).
PREV DISCUSSION... /ISSUED 357 PM CDT WED JUL 7 2010/
SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...SIGNIFICANT HEAVY
RAIN EVENT IS UNFOLDING FOR SOUTH TEXAS IN THE SHORT TERM. THE
SHORT TERM FORECAST IS ESSENTIALLY AN EXTENSION OF THE MORNING
UPDATES THAT WERE DONE. THE ELONGATED AREAS OF LOW PRESSURE OVER
THE WESTERN GULF OF MEXICO CONTINUES MOVE WEST-NORTHWEST TOWARDS
TEXAS AND NORTHERN MEXICO. REFER TO NHC STATEMENTS REGARDING
POTENTIAL FOR CYCLONE DEVELOPMENT. REGARDLESS OF WHETHER THE WAVE
DEVELOPS FURTHER OR NOT BEFORE REACHING THE NORTHERN COAST OF
MEXICO OR DEEP SOUTH TEXAS...COPIOUS DEEP TROPICAL MOISTURE WILL
BE TRANSPORTED INTO SOUTH TEXAS LATE TONIGHT THROUGH THURSDAY...
WITH PWS 2.5-2.7" LURKING OFFSHORE AND POISED TO ENTER THE REGION.
LIKELY TO CATEGORICAL POPS ARE FORECAST LATE TONIGHT ALONG THE
COAST AND OVER THE GULF...WITH 90-100 POPS ACROSS THE ENTIRE AREA
ON THURSDAY. PRECIP MAY FOCUS OUT ACROSS THE BRUSH COUNTRY AND
RIO GRANDE PLAINS TOMORROW NIGHT AS THE WAVE WORKS FURTHER INLAND.
THE REGION REMAINS SATURATED FROM HURRICANE ALEX...AND ANY
ADDITIONAL HEAVY RAINFALL WILL RESULT IN FLASH FLOODING. BASIN
AVERAGES OF 2-4 INCHES ARE EXPECTED WITH THIS EVENT THROUGH
SATURDAY...WITH LOCALIZED AMOUNTS 5-7 INCHES. THE FLASH FLOOD
WATCH ISSUED EARLIER THIS MORNING REMAINS IN EFFECT THROUGH
FRIDAY.
COASTAL FLOODING...DURING HIGH TIDE THIS MORNING WATER LEVELS
WERE RUNNING ROUGHLY 2 FEET ABOVE THE PREDICTED VALUES. AM
EXPECTING AN ADDITIONAL 1/2 TO 1 FOOT ON TOP OF THIS TOMORROW AS
SWELLS ASSOCIATED WITH THE TROPICAL WAVE ARRIVE. THIS WILL RESULT
IN WATER LEVELS ON THE GULF SIDE BETWEEN 2.5 AND 3 FEET...AND ON
THE BAYS SIDE BETWEEN 2 AND 2.5 FEET DURING HIGH TIDE TOMORROW.
HAVE ISSUED A COASTAL FLOOD ADVISORY...BUT WILL HAVE TO CLOSELY
MONITOR THE GULF SIDE FOR POSSIBLE COASTAL FLOOD WARNING.
MARINE...HAVE NOW ISSUED THE SCA FOR THE NEARSHORE GULF WATERS
BEGINNING THURSDAY MORNING...AND HAVE CONTINUED THE SCA FOR THE
OFFSHORE WATERS BEGINNING LATE TONIGHT. STRONG NORTHEAST WINDS OF
20 TO 25 KNOTS WILL DEVELOP LATE TONIGHT AND TURN EAST THEN
SOUTHEAST ON THURSDAY AS A TROPICAL WAVE MOVES INTO THE WESTERN
GULF OF MEXICO. HIGHER GUSTS WILL BE POSSIBLE IN BANDS OF SHOWERS
AND THUNDERSTORMS. IN ADDITION SEAS WILL GRADUALLY BUILD TO 9 TO
12 FEET OFFSHORE THURSDAY AND 7 TO 9 FEET NEARSHORE.
HYDROLOGY...MAJOR FLOODING CONTINUES ALONG THE RIO GRANDE. PLEASE
REFERENCE ALL FLOOD WARNINGS AND STATEMENTS FOR THE LATEST INFO AS
WELL OUR WEBSITE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=CRP (ALL
LOWER CASE). ADDITIONAL RAINFALL THURSDAY THOUGH FRIDAY COULD POSE
SIGNIFICANT ISSUES TO CREEKS IN THE CITY OF LAREDO THAT DARIN
INTO THE RIO GRANDE.
LONG TERM (FRIDAY THROUGH WEDNESDAY)...A WET BEGINNING TO THE
EXTENDED FORECAST...THEN PERHAPS SOME DRYING IN THE FIRST PART OF
NEXT WEEK.
FIRST ORDER OF BUSINESS IS DIVINING THE FUTURE OF THE DISTURBANCE IN
THE BAY OF CAMPECHE. ITS APPEARANCE LOOKS MUCH BETTER ON SATELLITE
THIS AFTERNOON...BUT THE EFFECTS OF THE SYSTEM WILL BE SIMILAR
WHETHER OR NOT IT BECOMES AN ORGANIZED TROPICAL CYCLONE. IN EITHER
CASE BROAD...DEEP MOISTURE FLOW WILL PUSH INTO SOUTH
TEXAS...REINFORCING AN ALREADY UNSETTLED AIRMASS TO KEEP SHOWERS AND
THUNDERSTORMS GOING THROUGH THE DAY ON FRIDAY. HAVE RAISED POPS
SLIGHTLY FROM THE PREVIOUS FORECAST...BUT NOT AS MUCH AS THE GFS
MODEL OUTPUT INDICATES. IF THE DISTURBANCE IN THE GULF STRENGTHENS
SIGNIFICANTLY...THEN MY POPS AND QPF ARE LIKELY TOO LOW.
PRECIPITATION OVER THE WEST WILL LIKELY LINGER INTO SATURDAY AND
PERHAPS BEYOND...DEPENDING ON THE AMOUNT OF MOISTURE DRAWN UP INTO
THE RIO GRANDE VALLEY...WHILE AREAS FURTHER EAST WILL DRY OUT BUT
REMAIN HUMID. HIGH PRESSURE WILL EVENTUALLY TAKE COMMAND ACROSS THE
REGION. TEMPERATURES WILL INITIALLY BE SLOW TO RESPOND GIVEN THE
AMOUNT OF MOISTURE...ESPECIALLY STANDING WATER...AROUND...SO HAVE
NARROWED DIURNAL TEMPERATURE RANGES SOMEWHAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 78 86 78 89 76 / 70 100 60 70 20
VICTORIA 76 86 77 89 75 / 70 100 60 60 20
LAREDO 77 91 78 92 78 / 30 100 80 70 30
ALICE 76 86 77 89 76 / 50 100 70 70 20
ROCKPORT 81 86 80 88 79 / 90 100 60 60 20
COTULLA 74 87 75 88 75 / 30 100 80 70 30
KINGSVILLE 78 86 78 89 77 / 60 100 60 70 20
NAVY CORPUS 80 86 80 87 79 / 80 100 60 60 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
COASTAL FLOOD WARNING UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...REFUGIO...SAN
PATRICIO.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CDT FRIDAY FOR THE FOLLOWING
ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 7 AM THURSDAY TO 6 AM CDT FRIDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
GW/86...SHORT TERM
TE/81...LONG TERMHazardous weather outlook, Jul 7, 3:11 PM CST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
411 PM CDT WED JUL 7 2010
GMZ230-235-250-255-270-275-TXZ229>234-239>247-081100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
411 PM CDT WED JUL 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TONIGHT
SHOWERS AND THUNDERSTORMS WILL INCREASE LATE TONIGHT INTO THURSDAY
MORNING IN ADVANCE OF A TROPICAL DISTURBANCE. PLEASE REFERENCE DAYS
TWO THROUGH SEVEN FOR IMPACTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE NATIONAL WEATHER SERVICE IS MONITORING AN AREA OF CONVECTION
ASSOCIATED WITH A BROAD AREA OF LOW PRESSURE OVER THE WESTERN GULF
OF MEXICO. DEEP TROPICAL MOISTURE ASSOCIATED WITH THIS DISTURBANCE
WILL BEGIN TO SPREAD INTO SOUTH TEXAS BEGINNING LATE TONIGHT AND
INTO THURSDAY. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS
WITH HEAVY RAINFALL CAN BE EXPECTED AFTER MIDNIGHT THROUGH MUCH
OF THE DAY THURSDAY. THE THREAT FOR HEAVY RAINFALL WILL CONTINUE
INTO FRIDAY. BETWEEN 2 AND 4 INCHES OF RAIN...WITH ISOLATED
AMOUNTS OF 5 TO 7 INCHES ARE POSSIBLE ACROSS SOUTH TEXAS...POSING
A RISK FOR FLASH FLOODING ACROSS ALREADY SATURATED GROUNDS. A
FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH TEXAS THROUGH
FRIDAY. IN ADDITION...MAJOR RIVER FLOODING WILL CONTINUE ALONG
THE RIO GRANDE THROUGH THURSDAY.
THE DISTURBED WEATHER WILL ALSO RESULT IN HIGHER THAN NORMAL
TIDES ON THURSDAY...WITH WATER LEVELS REACH 2.5 TO 3 FEET MSL ON
THE GULF SIDE OF THE BARRIER ISLAND AND 2 TO 2.5 FEET MSL ACROSS
THE BAYS AND WATERWAYS. THIS WILL RESULT IN WATER RUNNING UP TO
THE DUNES OF THE BARRIER ISLANDS AND INTO SOME OF THE BEACH ACCESS
ROADS. NORTH BEACH IN CORPUS CHRISTI BAY WILL BEGIN TO FLOOD...
WITH WATER INTO SOME OF THE PICNIC AREAS ON THE BEACH. LAGUNA
SHORES DRIVE IN FLOUR BLUFF WILL BECOME IMPASSABLE IN THE LOWEST
SECTIONS. ALSO...BEACH GOERS SHOULD BE AWARE OF A MODERATE TO
POSSIBLY HIGH RISK OF RIP CURRENTS FOR TONIGHT THROUGH FRIDAY. A
COASTAL FLOOD ADVISORY IS IN EFFECT THROUGH THURSDAY.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS FROM LATE
TONIGHT THROUGH THURSDAY NIGHT. STRONG NORTHEAST WINDS OF
20 TO 25 KNOTS WILL DEVELOP LATE TONIGHT AND TURN EAST THEN
SOUTHEAST ON THURSDAY AS A TROPICAL WAVE MOVES INTO THE WESTERN
GULF OF MEXICO. HIGHER GUSTS WILL BE POSSIBLE IN BANDS OF SHOWERS
AND THUNDERSTORMS. IN ADDITION SEAS WILL GRADUALLY BUILD TO 9 TO
12 FEET OFFSHORE THURSDAY AND 7 TO 9 FEET NEARSHORE.
FINALLY...THERE WILL BE A SMALL RISK FOR ISOLATED TROPICAL
FUNNELS AND TORNADOES IN RAINBANDS DURING THE DAY ON THURSDAY
ACROSS SOUTH TEXAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JR
Event by event
5 storm surge/tide, 2 funnel cloud, 2 flash flood, 1 flood. Local standard time, as filed.
Storm Surge/Tide, Aransas
- When
- July 8, 4:00 AM CST to 9:00 PM CST
- Where
- Aransas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Tropical Depression Two produced a storm tide of 2 to 4 feet MSL. Beaches were flooded along Mustang and Padre Islands, and the Padre Island National Seashore was closed. In addition, water from the storm tide was reported over FM 136 in low spots near Bayside.
Storm Surge/Tide, Refugio
- When
- July 8, 4:00 AM CST to 9:00 PM CST
- Where
- Refugio forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
Tropical Depression Two produced a storm tide of 2 to 4 feet MSL. Beaches were flooded along Mustang and Padre Islands, and the Padre Island National Seashore was closed. In addition, water from the storm tide was reported over FM 136 in low spots near Bayside.
Storm Surge/Tide, San Patricio
- When
- July 8, 4:00 AM CST to 9:00 PM CST
- Where
- San Patricio forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Tropical Depression Two produced a storm tide of 2 to 4 feet MSL. Beaches were flooded along Mustang and Padre Islands, and the Padre Island National Seashore was closed. In addition, water from the storm tide was reported over FM 136 in low spots near Bayside.
Storm Surge/Tide, Nueces
- When
- July 8, 4:00 AM CST to 9:00 PM CST
- Where
- Nueces forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Tropical Depression Two produced a storm tide of 2 to 4 feet MSL. Beaches were flooded along Mustang and Padre Islands, and the Padre Island National Seashore was closed. In addition, water from the storm tide was reported over FM 136 in low spots near Bayside.
Storm Surge/Tide, Kleberg
- When
- July 8, 4:00 AM CST to 9:00 PM CST
- Where
- Kleberg forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Tropical Depression Two produced a storm tide of 2 to 4 feet MSL. Beaches were flooded along Mustang and Padre Islands, and the Padre Island National Seashore was closed. In addition, water from the storm tide was reported over FM 136 in low spots near Bayside.
Funnel Cloud, Aransas
- When
- July 8, 7:30 AM CST
- Where
- Aransas County, 1.38 mi S of Rockport
- Reported by
- Law Enforcement
- Coordinates
- 28.000, -97.050
Brief funnel cloud observed in Rockport.
Flash Flood, Victoria
- When
- July 8, 10:06 AM CST to 11:30 AM CST
- Where
- Victoria County, 0.29 mi S of Craig to 1.19 mi NNW of (Vct)victoria Rgnl A
- Cause
- Heavy Rain / Tropical System
- Reported by
- Newspaper
- Coordinates
- 28.896, -97.080
Between 2 and 4 inches of heavy rain from Tropical Depression Two produced flash flooding in Victoria. High water reached the doorsteps of some homes in the Cimarron and Shendoah subdivisions. Manhole covers were also reported to be popping off.
Funnel Cloud, Victoria
- When
- July 8, 10:10 AM CST
- Where
- Victoria County, 1.38 mi N of Victoria
- Reported by
- Public
- Coordinates
- 28.820, -96.980
A funnel cloud was observed near Port Lavaca Highway and Ben Jordan, in Victoria.
Flood, San Patricio
- When
- July 8, 3:00 PM CST to July 9, 3:00 PM CST
- Where
- San Patricio County, 2.98 mi NNE of Mathis to 2.42 mi WNW of St Paul
- Cause
- Heavy Rain / Tropical System
- Reported by
- Department of Highways
- Coordinates
- 28.141, -97.815
Between 2 and 4 inches of rain from Tropical Depression Two produced widespread flooding of secondary County and Farm to Market roads throughout San Patricio County.
Flash Flood, Refugio
- When
- July 8, 3:45 PM CST to 5:00 PM CST
- Where
- Refugio County, 2.41 mi SE of Woodsboro to 0.59 mi NNE of Bonnie View
- Cause
- Heavy Rain / Tropical System
- Reported by
- Department of Highways
- Coordinates
- 28.208, -97.300
Heavy rainfall produced flash flooding along a creek, closing FM 629 between FM 3037 and FM 136 due to water flowing over the road from the creek.
- Storm Surge/Tide
- Water pushed ashore above the normal tide by a storm’s winds and low pressure.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Texas, July 8 to 31, 2010$38 million · 1 event
- Flood in Texas, July 8 to 11, 2010$5.3 million · 1 event
- Hail and Damaging Winds in Virginia, July 8 to 9, 2010$408,000 · 50 kt wind · 7 events
- Flooding in Iowa, July 8 to 9, 2010$300,000 · 2 events
- Flood in Iowa, July 8, 2010$250,000 · 1 event
- Flash Flood in Alabama, July 8, 2010$100,000 · 1 event
- Flash Flooding in Oklahoma, July 8 to 9, 2010$35,000 · 10 events
- Damaging Winds and Lightning Strike in North Carolina, July 8, 2010$35,000 · 50 kt wind · 7 events
- Damaging Wind and Lightning Strike in Indiana, July 8, 2010$27,000 · 50 kt wind · 3 events
- Damaging Winds in South Carolina, July 8, 2010$19,000 · 52 kt wind · 4 events
- Damaging Wind in Maryland, July 8, 2010$20,000 · 50 kt wind · 1 event
- Flash Flood in Texas, July 8, 2010$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254544, 254545, 254546, 254547, 254548, 254551, 254552, 254550, 254554, 254553.